MAUDE Adverse Event Report: RECKITT BENCKISER HEALTHCARE INT. LIMITED DUREX PERFORMA; CONDOM

RECKITT BENCKISER HEALTHCARE INT. LIMITED DUREX PERFORMA; CONDOM
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Codes Hypoxia (1918); Skin Discoloration (2074); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rb is awaiting the return of the product for quality analysis and also follow up information regarding the reported incident.The patient did specify the variety of durex that was used as durex performa condoms.The patient also neither provided the batch details for the product nor returned any of the remaining unopened product for quality analysis.Further information is expected.The product labelling also states that "if you or your partner experiences breathing difficulties, or gets blue lips when using these condoms, stop using them immediately and call a doctor.Please read the leaflet inside this pack carefully, especially if you are using condoms for non-vaginal sex.Use a condom only once.The company's assessment is serious with a relatedness of possible.
 
Event or Problem Description
Patient lips were blue [cyanosis].Patient did not have any feeling in mouth [hypoaesthesia oral] bitter taste [dysgeusia].Case description: received from consumer relations, country (b)(6), reference no: (b)(4).Suspect product: durex performa condoms.Case reference number de-(b)(6) is a spontaneous case report sent by a consumer which refers to a female age unknown.It was reported that on an unknown date a female patient of an unknown age used durex performa condoms, frequency, route, indication, stop date and duration were all unknown.Patient stated that her boyfriend used the durex performa condoms from the durex fun explosion pack and during intercourse everything was fine.However, when we spontaneously switched to oral sex again, the bitter taste made me startled.Patient's lips were blue and she did not have any feeling in her mouth.The case was deemed serious because it was classed as medically significant due to cyanosis.No further information was available at the time of report.Case assessment of durex performa condoms is as follows: the reported serious assessment has not been provided, case relatedness is possible.The company's assessment is serious with a relatedness of possible and unlisted.Case outcome: unknown.

Brand Name
DUREX PERFORMA
Common Device Name
CONDOM
Manufacturer (Section D)
RECKITT BENCKISER HEALTHCARE INT. LIMITED
dansom lane
hull, hull HU8 7 DS
UK  HU8 7DS
MDR Report Key7054829
Report Number3003071219-2017-00007
Device Sequence Number69296
Product Code HIS
UDI-Device Identifier00302340853279
UDI-Public00302340853279
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K020659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;